Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

June 25, 2021Pawnee County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 25, 2021, 7:41 PM CDT for Pawnee County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 7:41 PM CDT (00:41 UTC)
Expired
Jun 25, 2021, 8:30 PM CDT
In force
49 min
Issued by
NWS Dodge City, KS

County Pawnee County, KS

The radar

The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1147 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2013 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

179 
WWUS83 KDDC 260041
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
741 PM CDT Fri Jun 25 2021
 
KSZ064-065-078-079-260130-
Hodgeman KS-Pawnee KS-Edwards KS-Ford KS-
741 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD...SOUTHEASTERN
HODGEMAN...PAWNEE AND NORTHWESTERN EDWARDS COUNTIES UNTIL 830 PM
CDT...

At 741 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Larned to near Bellefont. Movement was
north at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Larned, Kinsley, Offerle, Garfield, Rozel, Sanford, Frizell,
Bellefont and Zook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southwestern Kansas.

LAT...LON 3783 9973 3807 9986 3833 9904 3831 9903
      3826 9903 3826 9902 3806 9895
TIME...MOT...LOC 0041Z 167DEG 18KT 3814 9905 3793 9968 

$$

RUSSELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:34 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 25, 6:34 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
634 PM CDT Fri Jun 25 2021

...Updated for mesoscale discussion...

.MESOSCALE DISCUSSION...
Issued at 616 PM CDT Fri Jun 25 2021

Key Messages:

Strong to severe storms will persist this evening in several
areas, especially along across the southern tier of counties in
southwest Kansas. These storms are still expected to develop into
a larger cluster, with the main threat being wind after 8 pm.

Mesoscale Discussion:

One supercell storm was still intact and moving along the
Oklahoma state line just in front of a line of storms. This storm
may maintain itself over the next hour before becoming part of a
line. After this occurs, damaging wind will be the main concern.
Until then, large hail is possible with this storm. Other storms
over south central Kansas are expected to remain strong to
marginally severe as they move across Pratt, Barber and Stafford
counties given the strong instability and marginal 0-6 km shear. A
line of storms has developed along a northward surging outflow
boundary south of Dodge City near the Oklahoma state line. Storm
scale interactions and additional outflows could result in these
storms becoming severe.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 144 PM CDT Fri Jun 25 2021

Convective initiation is likely to occur at least by the 4 to 5
pm timeframe and perhaps earlier, moving in from Oklahoma. Surface
based storms would be most likely to be triggered in the the most
moisture laden column airmass over western Oklahoma and south
central Kansas where the pwats measure climatologically very high,
in excess of about 1.6 inches up to nearly 1.9 inches in Barber
county, helping create some very high CAPS values over south
central Kansas. The flash flood guidance for the area exceed about
2.5 inches for an hour and pushing 4-5 inches in many areas on a
6 hour basis. Since the storm clusters overall looking to remain
progressive, the training of storms will probably be limited.
However isolated flash flooding cannot be discounted. Very high
CAPE values and increasing effective shear will add to the wind
risk with multicell clusters.

For Tonight - upper 60s and lingering stratus clouds are most
likely along ans south east of the synoptic boundary, with best
change for some clearing in the western counties where cooler air
will be working southward overnight as the front surges southward
and rain cooled air.

Saturday will see about a 5 to 15 degree ease in temperatures to the
cool side with the lessened moist and hot air in place. Coolest
signal looks over the west central Kansas counties where an overall
signal from the models and MOS  suggest highs capped int he upper
70s, while upper 80s is more likely still over the lower plains
counties in the eastern and south central Kansas counties.

.LONG TERM...(Saturday night through Friday)
Issued at 144 PM CDT Fri Jun 25 2021

It looks like the forcing from the upper trough moving though the
central and southern Rockies will aid in pushing drier air over the
area, and in effect the convergent surface boundary southward into
Oklahoma. Saturday evening won't be completely free of convective
chances across southwest Kansas, as there does appear to be at least
an upslope component to the surface winds near the OK/KS line, as
well as the upper exiting jet in the PVA region of the tough
extending from central KS into sw IA. Beyond that The GFS/ECMWF are
in good agreement lingering a surface boundary somewhere from se KS
into central Oklahoma which would men multiple days of diurnally
driven convection in those areas, and the best opportunity for
additional strong to severe thunderstorms evening.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 438 PM CDT Fri Jun 25 2021

Another round of convection is expected this evening, and included
convective TEMPO groups in all TAFs, using the latest HRRR
iterations as a guide. Again tonight, storms will be capable of
erratic outflow winds to 50 kts. HRRR clears convection east of
HYS around 06z Sat, followed by winds trending north at 10-15 kts
overnight. Consensus of short term models suggests widespread post
frontal MVFR stratus can be expected at all airports for several
hours around 12z Sat. Ceilings will lift to a broken stratocumulus
field starting around 15z Sat, with VFR resuming.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  78  60  83 /  80  30  10  10
GCK  61  78  57  81 /  70  30  10  10
EHA  61  80  58  80 /  60  20  20  20
LBL  62  78  58  82 /  80  30  20  10
HYS  63  79  59  83 /  60  20  10   0
P28  68  85  65  85 /  90  60  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...Finch
SHORT TERM...Russell
LONG TERM...Russell
AVIATION...Turner
Hazardous weather outlook, Jun 25, 12:58 AM CDT, 18 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
1258 AM CDT Fri Jun 25 2021

KSZ030-031-043>046-061>066-074>081-084>090-261200-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1258 AM CDT Fri Jun 25 2021 /1158 PM MDT Thu Jun 24 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Evening storms will be possible again across south central Kansas
along a cold front. Damaging winds and some hail and heavy
rainfall at the main threats.

Another area of storms may move out of Colorado and into Kansas as
well. Damaging winds and large hail with heavy rainfall will be
the main threats with this second area during the evening.

Day 1 Hazards
-------------
* Tornado: Limited risk
* Hail: Elevated risk
* Thunderstorm wind damage: Elevated risk
* Lightning: Significant risk
* Excessive heat: Elevated risk
* Non-thunderstorm wind: Elevated risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

Storms will be possible during this period. The main threat is
wind and perhaps some hail.

Days 2-7 Hazards
----------------
* Saturday
  - Lightning: Elevated risk
  - Severe thunderstorm: Limited risk
  - Non thunderstorm wind: Limited risk

* Sunday
  - Lightning: Limited risk

* Monday
  - Lightning: Limited risk

* Tuesday
  - Lightning: Limited risk

* Wednesday
  - Lightning: Limited risk

* Thursday
  - Lightning: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Local storm report, Jun 25, 6:52 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
652 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     LIBERAL                 37.04N 100.94W
06/25/2021                   SEWARD             KS   EMERGENCY MNGR

            REPORT OF GAS LINES TORN AND SCHOOL ROOF
            BLOWN OFF.

&&

RML
Special weather statement, Jun 25, 6:57 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Dodge City KS
657 PM CDT Fri Jun 25 2021

KSZ062-063-260100-
Finney KS-Kearny KS-
657 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KEARNY...WESTERN
FINNEY AND NORTHWESTERN GRAY COUNTIES UNTIL 800 PM CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holcomb, moving east at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Garden City, Holcomb, Deerfield and Plymell.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Kansas.

LAT...LON 3821 10107 3823 10060 3800 10065 3800 10066
      3794 10066 3775 10071 3785 10117
TIME...MOT...LOC 2357Z 269DEG 22KT 3799 10105

RUSSELL
Local storm report, Jun 25, 7:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
708 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND GST     MEADE STATE PARK        37.17N 100.43W
06/25/2021  E60 MPH          MEADE              KS   PUBLIC

            SOCIAL MEDIA REPORT.

&&

RML
Local storm report, Jun 25, 7:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
711 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND GST     MEADE STATE PARK        37.17N 100.43W
06/25/2021  E60 MPH          MEADE              KS   PUBLIC

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM
            MEADE STATE PARK. SOCIAL MEDIA REPORT.

&&

RML
Local storm report, Jun 25, 7:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
730 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     1 WSW HAYNE             37.10N 100.81W
06/25/2021  M64 MPH          SEWARD             KS   MESONET

            MESONET STATION UP407 0.6 SW HAYNE (UPR).

&&

RML
Special weather statement, Jun 25, 7:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
741 PM CDT Fri Jun 25 2021

KSZ064-065-078-079-260130-
Hodgeman KS-Pawnee KS-Edwards KS-Ford KS-
741 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD...SOUTHEASTERN
HODGEMAN...PAWNEE AND NORTHWESTERN EDWARDS COUNTIES UNTIL 830 PM
CDT...

At 741 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Larned to near Bellefont. Movement was
north at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Larned, Kinsley, Offerle, Garfield, Rozel, Sanford, Frizell,
Bellefont and Zook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southwestern Kansas.

LAT...LON 3783 9973 3807 9986 3833 9904 3831 9903
      3826 9903 3826 9902 3806 9895
TIME...MOT...LOC 0041Z 167DEG 18KT 3814 9905 3793 9968

RUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:11 PM CDTSevere Thunderstorm WarningDDCStafford49 min
Jun 25, 7:22 PM CDTSevere Thunderstorm WarningDDCClark, Ford38 min
Jun 25, 7:45 PM CDTSevere Thunderstorm WarningDDCFord, Gray33 min
Jun 25, 7:59 PM CDTSevere Thunderstorm WarningDDCEdwards, Gray, Hodgeman, Pawnee34 min
Jun 25, 8:04 PM CDTSpecial Weather StatementDDCScott56 min
Jun 25, 8:38 PM CDTSpecial Weather StatementDDCNess52 min
Jun 25, 8:42 PM CDTSpecial Weather StatementDDCStafford48 min
Jun 25, 8:43 PM CDTSpecial Weather StatementDDCTrego47 min
Jun 25, 8:45 PM CDTSpecial Weather StatementDDCPawnee45 min
Jun 25, 9:10 PM CDTSpecial Weather StatementDDCLane50 min
Jun 25, 9:17 PM CDTSpecial Weather StatementDDCRush43 min
Jun 25, 9:28 PM CDTSpecial Weather StatementDDCTrego47 min
Jun 25, 9:30 PM CDTSpecial Weather StatementDDCEllis45 min
Jun 25, 10:06 PM CDTSpecial Weather StatementDDCEllis39 min
Jun 26, 1:45 PM CDTSpecial Weather StatementDDCClark30 min
Jun 26, 2:19 PM CDTSpecial Weather StatementDDCClark56 min
Jun 26, 3:13 PM CDTSpecial Weather StatementDDCComanche62 min
Jun 26, 3:50 PM CDTSpecial Weather StatementDDCComanche40 min
Jun 26, 4:27 PM CDTSpecial Weather StatementDDCBarber63 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.